Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 73, NWS Gaylord, MI

August 2, 2011

NWS Gaylord, MI issued this small craft advisory at Aug 2, 2011, 4:11 PM EDT. It took effect at Aug 3, 2011, 12:00 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2011, 4:11 PM EDT (20:11 UTC)
In effect from
Aug 3, 2011, 12:00 AM EDT
Expired
Aug 3, 2011, 5:00 PM EDT
In force
17 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

791 
WHUS73 KAPX 022011
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
411 PM EDT TUE AUG 2 2011

LMZ323-341-342-344>346-030415-
/O.NEW.KAPX.SC.Y.0073.110803T0400Z-110803T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
411 PM EDT TUE AUG 2 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
3 follow-up statements
378 
WHUS73 KAPX 030144
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
944 PM EDT TUE AUG 2 2011

LMZ323-341-342-344>346-030945-
/O.CON.KAPX.SC.Y.0073.110803T0400Z-110803T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
944 PM EDT TUE AUG 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
558 
WHUS73 KAPX 030746
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
346 AM EDT WED AUG 3 2011

LMZ323-341-342-344>346-031600-
/O.CON.KAPX.SC.Y.0073.000000T0000Z-110803T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
346 AM EDT WED AUG 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
668 
WHUS73 KAPX 031454
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1054 AM EDT WED AUG 3 2011

LMZ341-031600-
/O.CAN.KAPX.SC.Y.0073.000000T0000Z-110803T2100Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1054 AM EDT WED AUG 3 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ323-342-344>346-032100-
/O.CON.KAPX.SC.Y.0073.000000T0000Z-110803T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1054 AM EDT WED AUG 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 2, 4:02 PM EDT, 9 minutes earlier.

Area forecast discussion, Aug 2, 4:02 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
402 PM EDT TUE AUG 2 2011

.SYNOPSIS.../ISSUED AT 402 PM/

A LOW PRESSURE SYSTEM...AND ITS ATTENDANT COLD FRONT...WILL MOVE
THROUGH NORTHERN MICHIGAN TONIGHT. THIS WILL MAINTAIN THE THREAT FOR
PERIODS OF RAIN...AND AN OCCASIONAL THUNDERSTORM. AS THIS SYSTEM
DEPARTS WEDNESDAY...PLENTY OF CLOUDS WILL REMAIN IN ITS WAKE. SKIES
WILL CLEAR WEDNESDAY NIGHT...AND AS HIGH PRESSURE SETTLES OVER THE
REGION THURSDAY AND FRIDAY...TEMPERATURES WILL REBOUND BACK INTO THE
80S. A WEAK COOL FRONT WILL DROP THROUGH SUNDAY...KNOCKING
TEMPERATURES BACK INTO THE 70S FOR EARLY NEXT WEEK.

JH

&&

.SHORT TERM.../ISSUED AT 402 PM/...TONIGHT

MID AFTERNOON OVERVIEW FINDS WEAK LOW PRESSURE OVER NORTHWEST
WISCONSIN...WITH A COLD FRONT TRAILING BACK TO THE SOUTHWEST INTO
CENTRAL IOWA...AND A CONVECTIVELY ENHANCED BAROCLINIC ZONE THAT
EXTENDS SOUTHEAST INTO SOUTHEAST WISCONSIN/SOUTHERN LAKE MICHIGAN.
ANOTHER CONVECTIVELY INDUCED VORTICITY CENTER WAS CROSSING NORTHERN
WISCONSIN...PUSHING SOME REMNANT SHOWERS ACROSS NORTHEAST WISCONSIN/
SOUTHERN UPPER MICHIGAN.  LOOKED FAIRLY PROMISING EARLIER BUT HAS
BEEN SHRINKING WITH TIME.  SOME ADDITIONAL CONVECTION WAS MOVING
ACROSS NORTHERN LOWER MICHIGAN...THOUGH MORE RECENTLY MORPHING INTO
AN AREA OF MORE GENERAL RAINFALL AS IT HEADS EAST OF I-75.  CLOUDS
HAVE KEPT TEMPERATURES IN CHECK...AND THUS INSTABILITY HAS BEEN HARD
TO COME BY DESPITE SOUPY 70-75F DEW POINT AIR MASS IN PLACE.  MAIN
INSTABILITY AXIS RUNS FROM SOUTHEAST MINNESOTA/ EASTERN IOWA INTO
SOUTHERN LOWER MICHIGAN/NORTHERN INDIANA WITH A LARGE AREA OF MLCAPE
VALUES ABOVE 2500J/KG.  IT IS ACROSS THIS AREA WHERE THE ACTION
LIKELY TO GET GOING OVER THE COMING HOURS...AS CONVERGENCE ALONG THE
SURFACE BOUNDARIES AND THE TAIL END OF THE CONVECTIVE VORTICITY
CENTER OVER NORTHERN WISCONSIN SHOULD COMBINE TO KICK OFF A NEW
ROUND OF CONVECTION.

CLOSER TO HOME...WILL CONTINUE TO SEE PERIODS OF RAIN AND SOME
EMBEDDED THUNDER ACROSS NORTHERN MICHIGAN.  THINK ANY REAL THREAT
FOR SEVERE STORMS WILL BE MOSTLY SOUTH OF US-10...THOUGH FAR
SOUTHERN PORTION OF THE FORECAST AREA COULD GET CLIPPED DEPENDING ON
WHERE THINGS DEVELOP GIVEN LOCATION OF INSTABILITY GRADIENT.
UPSTREAM COLD FRONT SWINGS ACROSS THE AREA LATER THIS EVENING...AND
AS IT PASSES EAST RAIN CHANCES WILL COME TO AN END.  BUT LINGERING
LOW LEVEL MOISTURE MAY LEAD TO SOME FOG/STRATUS OVERNIGHT INTO
WEDNESDAY MORNING.

JPB

&&

.LONG TERM.../ISSUED AT 402 PM/...WEDNESDAY AND BEYOND

THE SYSTEM THAT MOVED INTO THE GREAT LAKES TUESDAY...WILL EXIT
SOUTHEAST EARLY WEDNESDAY...WHILE HIGH PRESSURE REDEVELOPS OVER THE
NRN PLAINS AND WRN LAKES. A RIPPLE IN THE UPPER FLOW WILL LINGER
OVER THE ERN LAKES IN THE MORNING...WHICH MAY ENHANCE THE CHANCE OF
A LIGHT SHOWER EAST OF I-75 EARLY. OTHERWISE EXPECT CLEARING SKIES
THROUGH THE AFTERNOON...AS A SLIGHTLY DRIER AIR MASS MOVES INTO THE
WRN LAKES BEHIND THE EXITING BOUNDARY. SFC DEW PTS WILL ONLY DROP
BACK INTO THE UPPER 50S/LOWER 60S...WHILE 850MB DEW PTS DROP FROM
AROUND 16C TUESDAY TO ARND 8C BY WEDNESDAY AFTN. WILL CONTINUE TO
MENTION AFTERNOON HIGHS AROUND 80 DEGREES...AS 850MB TEMPS COOL
SLIGHTLY TO AROUND 12C

WEDNESDAY NIGHT THROUGH FRIDAY...EXPECT MAINLY DRY CONDS TO
INFLUENCE THE NORTHERN LAKES THROUGH THE PERIOD. HIGH PRESSURE
OVER THE UPPER MIDWEST WILL MOVE INTO THE WRN LAKES AND BECOME
CENTERED OVER THE STATE THURSDAY. HIGH PRESSURE WILL SLOWLY PUSH
EAST FRIDAY AND WEAKEN...HOWEVER A RIDGE OF HIGH PRESSURE WILL
INFLUENCE THE CWA INTO THE WEEKEND. ADDITIONAL SUBSIDENCE WILL BE
SUPPLIED AT UPPER LEVELS. A 500MB RIDGE QUICKLY REBUILDS OVER
THE UPPER MIDWEST AND GREAT LAKES THURSDAY BEHIND A WEAKENING AND
EXITING 500MB TROUGH. OVERALL EXPECT DRY CONDS TO PREVAIL...HOWEVER
A WEAK RIPPLE IN THE 500MB FLOW WILL COMBINE WITH A WEAK AND
DECAYING SFC FEATURE NUDGING INTO THE WRN LAKES FRIDAY. 850/500MB
QVECTORS SHOWING VERY LITTLE FORCING OR CONVERGENCE ALONG THE
APPROACHING BOUNDARY FRIDAY...WITH MOST OF THE ENERGY CONFINED TO
THE ERN UP. ADDITIONAL FACTORS LIMITING PCPN FRIDAY WILL BE THE LACK
OF INSTABILITY. MID LEVELS WARM QUICKLY TO ARND 15C WHILE 500MB
TEMPS LINGER AROUND -8C...LIMITING MID LEVEL LAPSE RATES. AVAILABLE
MSTR WILL BE MARGINAL AT BEST WITH SFC DEW PTS AROUND 60F...WHILE
850MB DEW PTS SLOWLY INCREASE FROM AROUND 8C THURSDAY TO AROUND 11C
IN ADVANCE OF APPROACHING FRONTAL BOUNDARY. ABOVE NORMAL TEMPS IN
THE LOW TO MID 80S ARE EXPECTED TO CONTINUE THROUGH THE PERIOD WITH
NEARLY STEADY 850MB TEMPS AROUND 15C.

SATURDAY INTO EARLY NEXT WEEK CONTINUES TO LOOK DRY AND MILD. FAIRLY
NON-DISTINCT SFC PATTERN OVER THE UPPER MIDWEST AND GREAT LAKES
THROUGH THE PERIOD WITH NEARLY ZONAL FLOW ALOFT. A WEAK RIPPLE MOVES
THROUGH THE 500MB FLOW SUNDAY...WHICH MAY BE ENOUGH TO GENERATE AN
ISOLATED SHOWER OR TWO. HOWEVER WILL CONTINUE WITH CURRENT DRY TREND
WHICH STARTED THE FIRST OF JULY...AND KEEP SHOWERS OUT OF THE
FORECAST. EXPECT AFTN HIGHS TO LINGER AROUND 80 DEGREES AS 850MB
TEMPS LINGER AROUND 12C/14C. COOLER TEMPS MAY MAKE AN APPEARANCE
OVER THE NRN LAKES BY THE MIDDLE OF THE WEEK.

SWR

&&

.MARINE.../ISSUED AT 402 PM/

SHOWERS AND A FEW THUNDERSTORMS WILL LINGER OVER THE NRN LAKES TONIGHT
AND EARLY WEDNESDAY...AS A STORM SYSTEM FROM THE UPPER MIDWEST
SWEEPS ACROSS THE GREAT LAKES. SCA HEADLINES WILL BE POSTED FOR SOME
OF THE NRN LAKES NEARSHORE AREAS INTO WEDNESDAY. BREEZY SOUTHWEST
WINDS TONIGHT IN ADVANCE OF THE APPROACHING SYSTEM...WILL TURN
NORTHWESTERLY WEDNESDAY ON THE BACK SIDE OF THE EAST EXITING FEATURE.

SWR

&&

.AVIATION.../ISSUED AT 140 PM/...VALID FOR 18Z TAFS

PERIODIC SHOWERS/THUNDERSTORMS EXPECTED INTO EARLY EVENING...WITH
MVFR/IFR CONDITIONS IN PRECIPITATION. IFR CONDITIONS EXPECTED
OVERNIGHT INTO WEDNESDAY MORNING DUE TO LOW CEILINGS.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&
Hazardous weather outlook, Aug 2, 11:56 AM EDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1156 AM EDT TUE AUG 2 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
031000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1156 AM EDT TUE AUG 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED INTO THIS
EVENING ACROSS ALL OF NORTHERN MICHIGAN.  LOCALLY HEAVY RAINFALL
WILL OCCUR...WITH A CHANCE THAT SOME STORMS COULD PRODUCE GUSTY
WINDS AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS TO THE NATIONAL
WEATHER SERVICE.

JPB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 4:04 AM EDTSmall Craft AdvisoryAPX7 hr

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.